Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Rings with subexponential growth and irreducible representations


Author: Ronald S. Irving
Journal: Proc. Amer. Math. Soc. 72 (1978), 445-450
MSC: Primary 16A06; Secondary 16A16
DOI: https://doi.org/10.1090/S0002-9939-1978-0509232-3
MathSciNet review: 509232
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Some monoids and algebras are constructed with growth which is subexponential but not polynomially bounded. The algebras have homomorphic images which are primitive with polynomially bounded growth, but which do not satisfy a Nullstellensatz-type of property.


References [Enhancements On Off] (What's this?)

  • [1] S. Amitsur and C. Procesi, Jacobson-rings and Hilbert algebras with polynomial identities, Ann. Mat. Pura Appl. 71 (1966), 61-71. MR 0206044 (34:5869)
  • [2] H. Bass, The degree of polynomial growth of finitely generated nilpotent groups, Proc. London Math. Soc. 25 (1972), 603-614. MR 0379672 (52:577)
  • [3] Y. Guivarc'h, Croissance polynomiale et périodes des fonctions harmoniques, Bull. Soc. Math. France 101 (1973), 333-379. MR 0369608 (51:5841)
  • [4] M. Hall, Combinatorial theory, Blaisdell, Waltham, Mass., 1967. MR 0224481 (37:80)
  • [5] R. Irving, Some primitive group rings (to appear). MR 527170 (80g:16015)
  • [6] M. Lorenz, Primitive ideals of group algebras of supersoluble groups, Math. Ann. 225 (1977), 115-122. MR 0424862 (54:12820)
  • [7] J. Milnor, Growth of finitely generated solvable groups, J. Differential Geometry 2 (1968), 447-449. MR 0244899 (39:6212)
  • [8] D. Quillen, On the endomorphism ring of a simple module over an enveloping algebra, Proc. Amer. Math. Soc. 21 (1969), 171-172. MR 0238892 (39:252)
  • [9] M. Smith, Universal enveloping algebras with subexponential but not polynomially bounded growth, Proc. Amer. Math. Soc. 60 (1976), 22-24. MR 0419534 (54:7555)
  • [10] J. Wolf, Growth of finitely generated solvable groups and curvature of Riemannian manifolds, J. Differential Geometry 2 (1968), 421-446. MR 0248688 (40:1939)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 16A06, 16A16

Retrieve articles in all journals with MSC: 16A06, 16A16


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1978-0509232-3
Article copyright: © Copyright 1978 American Mathematical Society

American Mathematical Society